Jump to content
Jumpy

Jumpy: Cant handle the sweat anymore - Effexor XR - 75mg

Recommended Posts

Jumpy

Hi all,

 

I have been taking Effexor Xr 75mg for about 8 years now.

 

During that time, the cause of my anxiety became known (ADHD-PI) and while Effexor was excellent at controlling my anxiety, I no longer feel I need it now that my ADHD is under control via other medication.

Plus the sweat. God the sweat. I sweat if I tie my shoes, I sweat reaching up to brush off the sweat that came from tying my shoes.

I am not unfit. I just sweat. All. the. time.

It is ruining my life (and my sheets)

I cant remember when the sweat started, but my mother is on it, same sweating issue. My aunt recently started it. Never had a sweat problem, now its uncontrollable. 

I am pretty sure its the Effexor.

 

The problem is, I cant get off it.

The manufacturers recommendation to doctors is, 75mg, 37.5mg, 75mg, 37.5mg etc etc for two weeks. Then two weeks of 37.5mg, then 37.5mg, nothing, 37.5mg, nothing etc for two weeks until off.

 

This does not work. The brain zaps and vertigo make life impossible. I took a long break from work to do this and ended up having to go back to the full dose because I wouldnt have been able to go back to work at the end of my leave if I didnt.

 

So. I had an idea to reduce the dose via removing beads, searched how many beads in a capsule and found this site. 

 

Hi.

 

What I would love to know first off is... 

Did anyone else have this sweating problem?

Did ending Effexor work to stop it?

 

Has anyone else successfully stopped effexor after being on it as long as I have?

 

Thanks all.

Edited by scallywag
tags added

Share this post


Link to post
peng

Sweating is a documented side effect, I am certain.   I just got up this morning in "cool" Scotland (15C) and I felt chilly after a bit because of the state of my pyjamas.  (Hope you know what I mean!)

 

The very knowledgeable mods on the site will respond soon.  I am just a guy who has been on Effexor since 2002.

Share this post


Link to post
Terry4949

Hi jumpy , sweating was a big problem for me when I came of Effexor , I have been of now for 20 months , the first 2 months were awful , I was stopped over a 2 week period after appx 12 years of use , vertigo was very bad lessened after about 6 months but the sweating did stop but was awful , I think it has something to do with your histamine becoming unstable , but not certain , unfortunately there was not a lot I could do about it , I once read that some other member had found that they had use inosine to great effect to stop the sweating , but be careful if you are in withdrawel taking any supplement a as it may destabilise you even further , it would be helpful if you could put up your history so we can take a look at how you are going about your taper , plus any other meds you may be on , I am sure a moderator will come along soon and advice you on this

Share this post


Link to post
ChessieCat

Hi Jumpy and welcome to SA,

 

Yep a mod has come along!!!  Terry just beat me to it. :)

 

There is lots of excellent information here at SA.  It's really great that you have found this site.

 

I've been on 100 mg Pristiq (desvenlafaxine, a relative of Effexor, venlafaxine - In effect, Pristiq is concentrated Effexor) and had a lot of sweating prior to reducing my dosage.

 

It is possible to get off your Effexor by doing SA's recommended 10% tapering method where you reduce the previous dose by 10% and hold for 4-6 weeks to allow the brain to adapt to not getting as much of the drug.  It is very important to keep the dose consist on a daily basis at approximately the same time.

 

You mentioned that you are taking a drug for ADHD.  We ask all members to Please put your Withdrawal History in Signature.  Details of the last 12-18 months and a summary of anything prior.  Please include ALL drugs, dates and doses and how you decreased / increased.

 

I'll list some links for you to check out and you can use your Intro/Update topic to ask questions and to journal your progress.  Click "Follow" top right and you will be notified when someone responds.

 

Before you begin tapering what you need to know
 

Why taper by 10% of my dosage?

 

Tips for tapering off Effexor (venlafaxine)

 

These helped me to understand SA's recommendations and also have kept me from trying to hurry up my taper:

 

Brain Remodelling (Rhi's Description of Brain Healing)


Video:  Healing From Antidepressants - Patterns of Recovery

Share this post


Link to post
Jumpy

Hi all,

 

Thanks for the responses. Just to note, I havent started tapering yet. I wanted to post first and make sure I am doing it right.

 

I dont have a time limit and noted that based on my counts and the counts here that the average content of the 75 mg Effexor XR is 255 beads.

 

The 10% sounds good, but too big a jump to start. I was going to try to come off it in a minimum of 255 days by removing a bead a day.

Share this post


Link to post
SquirrellyGirl

Hi Jumpy, 

 

These drugs have a way of effecting people while on, and effecting people while trying to come off.  I don't recall ever having a big problem with sweating on Effexor, other than a few nights of getting sweaty, but when I was in withdrawal, OMG!  I drenched the sheets big time and also would suddenly be soaking in the middle of a conversation, sweating gleaming on my face, neck and chest...It was extreme!  So, some have the weird symptoms while on, while others have them while coming off.  Hopefully, you'll be one for which slowly tapering off will leave you drier than while on :-)

 

SG

Share this post


Link to post
scallywag

Jumpy -- Welcome to Surviving Antidepressants (SA)

 

Removing 1 bead a day is not the best method.  Your CNS (central nervous system) will always be adapting to changes and is unlikely to have time to catch up to your always changing current dosage.  The result is likely that you have few symptoms during your taper and then get SLAMMED within 2 months of your last dose. Please read 2 of the topics ChessieCat linked,

 

Why taper by 10% of my dosage?

 

"Brain remodeling"

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...